Thunderstorm Wind, Chicot
- When
- September 23, 3:38 PM CST
- Where
- Chicot County, 0.9 mi NW of Dermott
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 33.530, -91.440
A tree was blown down in Dermott.
Isolated storms developed in a warm, moist airmass across the region. Some of these storms were strong and produced gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated storms developed in a warm, moist airmass across the region. Some of these storms were strong and produced gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 23, 2:37 PM CST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Jackson MS 337 PM CDT FRI SEP 23 2016 .SHORT TERM...Today through Sunday....Temperatures this evening are 10-12 degrees above their late September averages throughout the ArkLaMiss as a steep upper ridge and associated surface high continue to dictate the region's weather. Current radar scans depict some isolated shower and thunderstorm activity. Expect this activity to slightly increase as the evening continues. A weak vortmax associated with an upper disturbance traversing around the center of the upper high may serve as a focus for some slightly more organized thunderstorm activity this evening mainly along and south of I-20. All shower and thunderstorm activity should cease by 02Z. Saturday and Sunday will be almost carbon copies of today. However, increased 925mb temps near 27 degrees suggest slightly warmer high temperatures. Humidity values will also slightly increase as the surface high slowly moves eastward. Shower and thunderstorm activity will remain diurnally driven through the weekend with most of the ArkLaMiss remaining dry. /JPM3/ .LONG TERM...Monday through Thursday...The models are starting to show some similarities with the northern stream storm system. The GFS, Canadian, and Euro now develop a cut off low around Baja, while most of the energy stays with the northern stream system. However the GFS is a little more aggressive with the depth of the upper trough which pushes the associated front through on Monday, while the Euro and Canadian models are a little slower with the storm system and pushes the front through the CWA on Tuesday. Either way confidence is not high with the model solutions. However like the slower Euro and Canadian solutions for now. With the frontal passage early next week midlevel lapse rates will be weak as some deep level shear seems to be post frontal. This will limit severe potential. Rainfall amounts look to be on the light side with this progressive system. In the wake of the front pwats will drop below 1 inch as cooler nights and milder days takes hold. We will get some 50s creeping into our northern counties for morning lows. As we push into Thursday the upper trough will shift east of the region. Upper ridging will build back into the region by Wednesday per Canadian, Euro, and Thursday per GFS./17/ && .AVIATION...Isold SHRAs were noted radar over cntrl MS at 1930Z. An isold TSRA wl remain psbl over cntrl MS as well through 01Z SAT. Otherwise, VFR conditions will prevail through 09Z. A brief period 10-13Z Saturday of MVFR vsbys is expected areawide followed by VFR conds. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 95 72 94 / 7 16 11 18 Meridian 69 97 70 97 / 5 11 6 17 Vicksburg 71 94 71 95 / 6 16 12 17 Hattiesburg 72 93 71 94 / 7 16 7 17 Natchez 70 93 70 96 / 7 17 9 17 Greenville 72 95 72 95 / 3 8 12 11 Greenwood 69 95 70 94 / 3 11 10 14 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && JPM3/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT FRI SEP 23 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 203 PM CDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The Little Rock radar (KLZK), 164 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down in Dermott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653404.